Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 367, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2007, 9:07 PM CDT for Wheeler County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 9:07 PM CDT (02:07 UTC)
- Expired
- Aug 9, 2007, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:20 PM CDT | TSTM WND GST 60 | 7 Sse Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100208 SVRLBF NEC183-100245- /O.NEW.KLBF.SV.W.0367.070810T0207Z-070810T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 907 PM CDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 945 PM CDT * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF FOUR CORNERS TO BARTLETT TO 7 MILES NORTHWEST OF ERICSON...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTHEAST OF ONEILL TO 34 MILES EAST OF BURWELL TO 20 MILES EAST OF BURWELL...AND MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PIBEL LAKE STATE RECREATION AREA BY 920 PM CDT... BARTLETT THROUGH 930 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4207 9875 4174 9874 4173 9829 4208 9829 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 100231 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT THU AUG 9 2007 NEC183-100245- /O.CON.KLBF.SV.W.0367.000000T0000Z-070810T0245Z/ WHEELER NE- 930 PM CDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WHEELER COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES EAST OF FOUR CORNERS TO 8 MILES EAST OF PIBEL LAKE STATE RECREATION AREA TO ERICSON...OR ALONG A LINE EXTENDING FROM 37 MILES SOUTHEAST OF ONEILL TO 38 MILES EAST OF BURWELL TO 27 MILES EAST OF BURWELL...MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PIBEL LAKE STATE RECREATION AREA BY 935 PM CDT... RURAL SOUTHEAST WHEELER COUNTY THROUGH 945 PM CDT... DAMAGING WINDS UP TO 60 MPH WERE REPORTED 7 MILES SOUTH SOUTHEAST OF BARTLETT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4207 9875 4174 9874 4173 9829 4208 9829 $$ JWS
000 WWUS53 KLBF 100246 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 944 PM CDT THU AUG 9 2007 NEC183-100254- /O.EXP.KLBF.SV.W.0367.000000T0000Z-070810T0245Z/ WHEELER NE- 944 PM CDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 945 PM CDT... AT 944 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORMS THAT PROMPTED THE WARNING HAD MOVED EAST OUT OF THE COUNTY. HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ACROSS WHEELER COUNTY THROUGH 1030 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4207 9875 4174 9874 4173 9829 4208 9829 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:35 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 9, 7:35 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT THU AUG 9 2007
.UPDATE...
UPDATED TO INCLUDE ISOLD TSRA IN SWRN ZONES. RADAR SHOWS STORMS
MOVING ACROSS FROM CO HOLDING TOGETHER ENOUGH TO INCLUDE.
STRONGEST STORMS IN THE NC IN BETTER MOISTURE AXIS NOW AND HAVING
NO TROUBLE PRODUCING SVR WX. WILL HAVE TO WATCH THOSE AND WEAK
TSRA IN SW AS LLJ INCREASES...WHICH AREA VWPS AND PROFILERS
INDICATING STARTING TO COME UP ATTM.
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT THU AUG 9 2007/
SYNOPSIS...
AT 19Z...A SURFACE TROUGH OR DRY LINE SEPARATED 50F DEWPOINTS
FROM 65F. THIS FEATURE WAS LINED UP ALONG A LINE FROM PINE
RIDGE...THROUGH THEDFORD TO SIDNEY. THE SATELLITE DERIVED TOTAL
PRECIPITABLE SUPPORTED THIS LOCATION AS WELL. IN THE UPPER
LEVELS...RADAR DERIVED 700MB WIND AND WIND PROFILERS SHOWED AN UPPER
RIDGE HAD BECOME CENTERED ALONG THE TEXAS-OKLAHOMA RED RIVER
VALLEY.
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE DRY LINE OVER WESTERN NEBRASKA IS EXPECTED TO BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT FOR THE NEXT TWO DAYS. IN THE PANHANDLE
WHERE BOUNDARY LAYER RELATIVE HUMIDITY IS VERY LOW...ONLY LIGHT RAIN
AMOUNTS ARE EXPECTED.
THE BIG NEWS OVER THE NEXT COUPLE OF DAYS IS HEAT. TEMPERATURES
IN NORTHWEST NEBRASKA WILL BE AT OR ABOVE 100F WITH 95-100F OVER
OTHER AREAS. IN NORTH CENTRAL NEBRASKA EAST OF AINSWORTH AND
THEDFORD...SURFACE DEWPOINTS IN THE MID 60S TO LOWER 70S WILL RAISE
HEAT INDICES TO NEAR 105. HOWEVER...SINCE TEMPERATURES AT NIGHT WILL
BE 75 OR BELOW...AN ADVISORY WILL NOT BE NEEDED.
LONG TERM...SUNDAY THROUGH THURSDAY.
THE MEDIUM AND LONG RANGE SIMULATIONS ARE STILL IN AGREEMENT
WITH THEIR HANDLING OF THE UPPER HIGH. STILL...THE CURRENT PATTERN
HAS BEEN QUITE PERSISTENT. THIS RAISES THE UNCERTAINTY SOME. SINCE
THE RUN-TO-RUN CONSISTENCY HAS BEEN PRETTY GOOD...OUR CONFIDENCE IN
THE FORECAST IS MODERATE TO HIGH. THE NET RESULT IS THAT THE UPPER
HIGH MIGRATES WESTWARD FROM ITS CURRENT POSITION. VERY WARM MID-
TROPOSPHERIC AIR WORKS ITS WAY INTO THE CENTRAL AND NORTHERN PLAINS.
THIS WILL RESULT IN SURFACE TEMPERATURES WELL ABOVE NORMAL IN
CENTRAL AND WESTERN NEBRASKA AND A FAIRLY STRONG CAP TO VERTICAL
MOTION. IF THE SURFACE DEWPOINTS ARE LOW ENOUGH...SAY AT OR BELOW
60F...HIGHS AT OR ABOVE 100 ARE POSSIBLE. AT THIS TIME...95-100
LOOKS REASONABLE FOR NEARLY ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SUNDAY THROUGH TUESDAY. ALSO...WITH LOWER DEWPOINTS
LIKELY...NIGHTS SHOULD BE MORE REASONABLE WITH LOWS IN THE LOW TO
MID 60S WEST TO NEAR 70 IN NORTH CENTRAL NEBRASKA. IT APPEARS THAT A
FRONT WILL COME THROUGH WEDNESDAY. THIS RAISES THE POSSIBILITY OF
THUNDERSTORMS ONCE AGAIN AND WILL OPEN THE WAY FOR SLIGHTLY LOWER
TEMPERATURES.
AVIATION...
ISOLATED THUNDERSTORM ACTIVITY IS THE PRIME CONCERN
TODAY...MAINLY IN NORTH CENTRAL NEBRASKA THROUGH 2Z TONIGHT.
OTHERWISE NO CIGS AND VFR CONDITIONS ARE EXPECTED. WINDS WILL
REMAIN UP OVERNIGHT AND DEW POINT SPREADS SUFFICIENT SUCH THAT
WIDESPREAD FOG IS NOT EXPECTED TO DEVELOP AGAIN FRIDAY MORNING.
FIRE WEATHER...
IN NORTHWEST NEBRASKA...FIRE ISSUES ARISE WITH LOW HUMIDITY
VALUES AT OR BELOW 15 PERCENT. ISOLATED THUNDERSTORM DEVELOPMENT IS
A POSSIBILITY FRIDAY AFTERNOON ALONG THE DRY LINE AS IT SURGES INTO
THE NORTHEAST PANHANDLE...RAISING THE POSSIBILITY OF DRY LIGHTNING
IN THE INITIAL STAGES. HOWEVER...WIND IS EXPECTED TO BE 15 TO 20 MPH
WHICH IS BELOW WARNING CRITERIA. STILL...WITH THE POTENTIAL FOR DRY
LIGHTNING...A FIRE WEATHER WATCH WOULD BE APPROPRIATE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR FIRE WX ZONE NEZ204.
&&
69Hazardous weather outlook, Aug 9, 4:30 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 PM CDT THU AUG 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-102130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 430 PM CDT THU AUG 9 2007 /330 PM MDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...NORTH OF HIGHWAY 2 FROM HYANNIS TO BROKEN BOW. VERY WARM DAYTIME TEMPERATURES AND UNSTABLE AIR ALOFT WILL COMBINE WITH A DRYLINE AND A WARM FRONT TO PRODUCE SCATTERED THUNDERSTORMS THIS EVENING. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN. OTHER...MORE WIDELY SCATTERED THUNDERSTORMS...ARE POSSIBLE SOUTH OF HIGHWAY 2...HOWEVER WARM TEMPERATURES ALOFT ARE EXPECTED TO KEEP THESE STORMS BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A LOW PRESSURE SYSTEM MOVES ONTO THE NORTHERN PLAINS FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM VALENTINE TO BROKEN BOW. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SECOND SIGNIFICANT HAZARD WHICH WILL BE WITH US THIS WEEK IS THE HEAT. TEMPERATURES WILL BE NEAR THE CENTURY MARK EACH DAY...THIS WEEK...AND PERSONS WORKING OUTDOORS WILL WANT TO MODIFY THEIR ACTIVITIES...AND TAKE COMMON SENSE PRECAUTIONS TO PROTECT THEMSELVES FROM THE DANGER OF HEAT EXHAUSTION AND HEAT STROKE. IN ADDITION...WITH RELATIVE HUMIDITIES LOWERING IN THE WEST AND THE HOT TEMPERATURES...THE FIRE WEATHER THREAT WILL BE INCREASING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER PORTIONS OF NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 9, 6:45 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 2 NE JOHNSTOWN 42.59N 100.03W
08/09/2007 E60 MPH BROWN NE PUBLIC
&&
MBYRDLocal storm report, Aug 9, 7:18 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL EMMET 42.48N 98.81W
08/09/2007 E1.75 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Aug 9, 7:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 S SPRINGVIEW 42.75N 99.75W
08/09/2007 E0.88 INCH KEYA PAHA NE PUBLIC
TSTM WIND GUSTS EST 60MPH
&&
MBYRDLocal storm report, Aug 9, 8:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL ONEILL 42.46N 98.65W
08/09/2007 E1.75 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Aug 9, 8:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 NE CHAMBERS 42.27N 98.66W
08/09/2007 E70 MPH HOLT NE PUBLIC
&&
MBYRDLocal storm report, Aug 9, 8:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST 19 NNE BURWELL 42.03N 98.99W
08/09/2007 E60 MPH GARFIELD NE PUBLIC
SLIGHT EAVES/ROOF DAMAGE BY TSTM WINDS
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 34 min |
| Aug 9, 7:43 PM CDT | Tornado Warning | LBF | Holt | 32 min |
| Aug 9, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 64 min |
| Aug 9, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Aug 9, 8:12 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 25 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 40 min |
| Aug 9, 8:40 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| Aug 9, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 27 min |
| Aug 10, 1:10 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Aug 10, 1:20 AM CDT | Tornado Warning | LBF | Holt | 41 min |
| Aug 10, 2:40 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Aug 10, 4:00 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 18 hr |
| Aug 10, 12:13 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 25 min |
| Aug 10, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.